Alert archive / Washington / Red Flag Warnings in 2016
Red Flag Warning 6, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Aug 19, 2016, 2:35 PM PDT. It took effect at Aug 20, 2016, 8:00 AM PDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2016, 2:35 PM PDT (21:35 UTC)
- In effect from
- Aug 20, 2016, 8:00 AM PDT
- Expired
- Aug 20, 2016, 10:00 PM PDT
- In force
- 14 hr
- Issued by
- NWS Spokane, WA
The text
As transmitted.
530 WWUS86 KOTX 192135 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 235 PM PDT FRI AUG 19 2016 ...HOT AND UNSTABLE ATMOSPHERE CENTRAL CASCADES SATURDAY FOLLOWED BY DRY AND BREEZY WINDS ON SUNDAY... .HOT AND UNSTABLE CONDITIONS WILL PROMOTE RAPID FIRE GROWTH ON NEW OR EXISTING FIRES ON SATURDAY. ON SUNDAY WINDS WILL INCREASE AHEAD OF A STRONG COLD FRONT. VERY WARM...DRY...AND BREEZY TO LOCALLY WINDY CONDITIONS ARE EXPECTED FOR THE CASCADE VALLEYS AROUND CHELAN...WENATCHEE...ENTIAT...AND ELLENSBURG...AS WELL AS THE COLUMBIA BASIN...PALOUSE...AND SPOKANE AREAS. WAZ680-682-200545- /O.NEW.KOTX.FW.W.0006.160820T1500Z-160821T0500Z/ EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680)- EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)- 235 PM PDT FRI AUG 19 2016 ...RED FLAG WARNING IN EFFECT FROM 8 AM TO 10 PM PDT SATURDAY FOR HOT AND UNSTABLE ATMOSPHERE FOR THE CENTRAL AND SOUTH CENTRAL CASCADES (FWZ680...682)... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING FOR THE CENTRAL AND SOUTH CENTRAL CASCADES...WHICH IS IN EFFECT FROM 8 AM TO 10 PM PDT SATURDAY. * AFFECTED AREA: FIRE WEATHER ZONE 680 EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680) AND FIRE WEATHER ZONE 682 EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682). * RELATIVE HUMIDITIES: 10 TO 20 PERCENT. * IMPACTS: AN UNSTABLE ATMOSPHERE...COMBINED WITH HOT AND UNSTABLE CONDITIONS WILL FAVOR PROMOTE RAPID FIRE GROWTH ON NEW OR EXISTING FIRES IN THE CENTRAL CASCADES ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ WAZ673-674-676-677-200545- /O.NEW.KOTX.FW.A.0006.160821T2000Z-160822T0600Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)- EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 235 PM PDT FRI AUG 19 2016 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN COLUMBIA BASIN...PALOUSE AND SPOKANE AREAS...AND CENTRAL AND SOUTH CENTRAL CASCADE VALLEYS (FWZ673...674...676...677)... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 674 EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)...FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676) AND FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677). * WINDS: SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH...EXCEPT WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH CASCADE VALLEYS. * TIMING: WINDS WILL STEADILY INCREASE SUNDAY AFTERNOON BEFORE PEAKING SUNDAY EVENING. BREEZY WINDS WILL CONTINUE SUNDAY NIGHT INTO MONDAY WITH LOCALLY DRY AND BREEZY CONDITIONS PERSISTING. * RELATIVE HUMIDITIES: 7 TO 12 PERCENT. * TEMPERATURES: IN THE LOWER TO MID 90S. * IMPACTS: DRY...WARM...AND BREEZY TO LOCALLY WINDY CONDITIONS WILL PROMOTE RAPID FIRE SPREAD WITH ANY NEW OR EXISTING FIRES. * COMMUNITIES: MANSFIELD...WATERVILLE...COULEE CITY... EPHRATA...OTHELLO...WILBUR...RITZVILLE...WENATCHEE...CHELAN... ELLENSBURG...SPOKANE...PULLMAN PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
4 follow-up statements
386 WWUS86 KOTX 200457 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 957 PM PDT FRI AUG 19 2016 ...HOT AND UNSTABLE ATMOSPHERE CENTRAL CASCADES SATURDAY FOLLOWED BY DRY AND BREEZY WINDS ON SUNDAY... .HOT AND UNSTABLE CONDITIONS COULD PROMOTE RAPID FIRE GROWTH ON NEW OR EXISTING FIRES ON SATURDAY NEAR THE CASCADE CREST. ON SUNDAY WINDS WILL INCREASE AHEAD OF A STRONG COLD FRONT. VERY WARM...DRY...AND BREEZY TO LOCALLY WINDY CONDITIONS ARE EXPECTED FOR THE CASCADE VALLEYS AROUND CHELAN...WENATCHEE...ENTIAT...AND ELLENSBURG...AS WELL AS THE COLUMBIA BASIN...PALOUSE...AND SPOKANE AREA. WAZ680-682-201800- /O.CON.KOTX.FW.W.0006.160820T1500Z-160821T0500Z/ EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680)- EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)- 957 PM PDT FRI AUG 19 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM TO 10 PM PDT SATURDAY FOR HOT AND UNSTABLE ATMOSPHERE FOR THE CENTRAL AND SOUTH CENTRAL CASCADES (FWZ680...682)... * AFFECTED AREA: FIRE WEATHER ZONE 680 EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680) AND FIRE WEATHER ZONE 682 EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682). * RELATIVE HUMIDITIES: 10 TO 20 PERCENT. * IMPACTS: AN UNSTABLE ATMOSPHERE...COMBINED WITH HOT AND UNSTABLE CONDITIONS COULD PROMOTE RAPID FIRE GROWTH ON NEW OR EXISTING FIRES IN THE CENTRAL CASCADES ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ WAZ673-674-676-677-201800- /O.CON.KOTX.FW.A.0006.160821T2000Z-160822T0600Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)- EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 957 PM PDT FRI AUG 19 2016 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN COLUMBIA BASIN...PALOUSE AND SPOKANE AREAS...AND CENTRAL AND SOUTH CENTRAL CASCADE VALLEYS (FWZ673...674...676...677)... * AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 674 EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)...FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676) AND FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677). * WINDS: SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH...EXCEPT WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH CASCADE VALLEYS. * TIMING: WINDS WILL STEADILY INCREASE SUNDAY AFTERNOON BEFORE PEAKING SUNDAY EVENING. BREEZY WINDS WILL CONTINUE SUNDAY NIGHT INTO MONDAY WITH LOCALLY DRY AND BREEZY CONDITIONS PERSISTING. * RELATIVE HUMIDITIES: 7 TO 12 PERCENT. * TEMPERATURES: IN THE LOWER TO MID 90S. * IMPACTS: DRY...WARM...AND BREEZY TO LOCALLY WINDY CONDITIONS COULD PROMOTE RAPID FIRE SPREAD WITH ANY NEW OR EXISTING FIRES. * COMMUNITIES: MANSFIELD...WATERVILLE...COULEE CITY... EPHRATA... OTHELLO...WILBUR...RITZVILLE...WENATCHEE...CHELAN... ELLENSBURG... SPOKANE...PULLMAN PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
708 WWUS86 KOTX 201345 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 645 AM PDT SAT AUG 20 2016 ...HOT AND UNSTABLE ATMOSPHERE CENTRAL CASCADES SATURDAY FOLLOWED BY DRY AND BREEZY WINDS ON SUNDAY... .HOT AND UNSTABLE CONDITIONS COULD PROMOTE RAPID FIRE GROWTH ON NEW OR EXISTING FIRES TODAY NEAR THE CASCADE CREST. ON SUNDAY WINDS WILL INCREASE AHEAD OF A STRONG COLD FRONT. VERY WARM...DRY...AND BREEZY TO LOCALLY WINDY CONDITIONS ARE EXPECTED FOR THE CASCADE VALLEYS AROUND CHELAN...WENATCHEE...ENTIAT...AND ELLENSBURG...AS WELL AS THE COLUMBIA BASIN...PALOUSE...AND SPOKANE AREA. WAZ680-682-202300- /O.CON.KOTX.FW.W.0006.160820T1500Z-160821T0500Z/ EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680)- EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)- 645 AM PDT SAT AUG 20 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR HOT AND UNSTABLE ATMOSPHERE FOR THE CENTRAL AND SOUTH CENTRAL CASCADES (FWZ680...682)... * AFFECTED AREA: FIRE WEATHER ZONE 680 EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680) AND FIRE WEATHER ZONE 682 EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682). * RELATIVE HUMIDITIES: 11 TO 23 PERCENT. * IMPACTS: AN UNSTABLE ATMOSPHERE...COMBINED WITH HOT AND UNSTABLE CONDITIONS COULD PROMOTE RAPID FIRE GROWTH ON NEW OR EXISTING FIRES IN THE CENTRAL CASCADES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ WAZ673-674-676-677-202300- /O.CON.KOTX.FW.A.0006.160821T2000Z-160822T0600Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)- EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 645 AM PDT SAT AUG 20 2016 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN COLUMBIA BASIN...PALOUSE AND SPOKANE AREAS...AND CENTRAL AND SOUTH CENTRAL CASCADE VALLEYS (FWZ673...674...676...677)... * AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 674 EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)...FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676) AND FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677). * WINDS: WEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TIMING: WINDS WILL STEADILY INCREASE SUNDAY AFTERNOON BEFORE PEAKING SUNDAY EVENING. BREEZY WINDS WILL CONTINUE SUNDAY NIGHT INTO MONDAY WITH LOCALLY DRY AND BREEZY CONDITIONS PERSISTING. * RELATIVE HUMIDITIES: 7 TO 13 PERCENT. * TEMPERATURES: IN THE LOWER 80S. * IMPACTS: DRY...WARM...AND BREEZY TO LOCALLY WINDY CONDITIONS COULD PROMOTE RAPID FIRE SPREAD WITH ANY NEW OR EXISTING FIRES. * COMMUNITIES: MANSFIELD...WATERVILLE...COULEE CITY... EPHRATA... OTHELLO...WILBUR...RITZVILLE...WENATCHEE...CHELAN... ELLENSBURG... SPOKANE...PULLMAN PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
077 WWUS86 KOTX 202122 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 222 PM PDT SAT AUG 20 2016 ...HOT AND UNSTABLE ATMOSPHERE CENTRAL CASCADES TODAY FOLLOWED BY DRY AND BREEZY WINDS ON SUNDAY... .HOT AND UNSTABLE CONDITIONS COULD PROMOTE RAPID FIRE GROWTH ON NEW OR EXISTING FIRES TODAY NEAR THE CASCADE CREST THROUGH THIS EVENING. ON SUNDAY WINDS WILL INCREASE AHEAD OF A STRONG COLD FRONT. VERY WARM...DRY...AND BREEZY TO LOCALLY WINDY CONDITIONS ARE EXPECTED FOR THE CASCADE VALLEYS AROUND CHELAN...WENATCHEE... ENTIAT...AND ELLENSBURG...AS WELL AS THE COLUMBIA BASIN... PALOUSE...AND SPOKANE AREA EXTENDING INTO THE NORTHEAST WASHINGTON MOUNTAINS. WAZ673-674-676-677-210600- /O.UPG.KOTX.FW.A.0006.160821T2000Z-160822T0600Z/ /O.NEW.KOTX.FW.W.0007.160821T2000Z-160822T0600Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)- EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 222 PM PDT SAT AUG 20 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 11 PM PDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN COLUMBIA BASIN...PALOUSE AND SPOKANE AREAS...AND CENTRAL AND SOUTH CENTRAL CASCADE VALLEYS (FWZ673...674...676...677)..... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM TO 11 PM PDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 674 EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)...FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676) AND FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677). * WINDS: WEST 15 TO 25 MPH WITH GUSTS TO NEAR 35 MPH...EXCEPT NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH KITTITAS VALLEY. * TIMING: WINDS WILL STEADILY INCREASE SUNDAY AFTERNOON BEFORE PEAKING SUNDAY EVENING. BREEZY WINDS WILL CONTINUE SUNDAY NIGHT INTO MONDAY WITH LOCALLY DRY AND BREEZY CONDITIONS PERSISTING. * RELATIVE HUMIDITIES: 7 TO 17 PERCENT. * TEMPERATURES: UPPER 80S AND 90S. * IMPACTS: DRY...WARM...AND BREEZY TO LOCALLY WINDY CONDITIONS COULD PROMOTE RAPID FIRE SPREAD WITH ANY NEW OR EXISTING FIRES. * COMMUNITIES: MANSFIELD...WATERVILLE...COULEE CITY...EPHRATA... OTHELLO...WILBUR...RITZVILLE...WENATCHEE...CHELAN... ELLENSBURG...SPOKANE...PULLMAN PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ WAZ686-210600- /O.NEW.KOTX.FW.W.0007.160821T2000Z-160822T0600Z/ EAST WASHINGTON NORTHEAST (ZONE 686)- 222 PM PDT SAT AUG 20 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 11 PM PDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHEAST WASHINGTON MOUNTAINS (FWZ686)... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM TO 11 PM PDT SUNDAY. * AFFECTED AREA: FIRE WEATHER ZONE 686 EAST WASHINGTON NORTHEAST (ZONE 686). * WINDS: SOUTHWEST 8 TO 17 MPH WITH GUSTS UP TO 35 MPH. STRONGEST WINDS ON EXPOSED RIDGE TOPS...AND SOUTHERN STEVENS AND PEND OREILLE COUNTIES. * TIMING: WINDS WILL STEADILY INCREASE SUNDAY AFTERNOON BEFORE PEAKING SUNDAY EVENING. BREEZY WINDS WILL CONTINUE SUNDAY NIGHT INTO MONDAY WITH LOCALLY DRY AND BREEZY CONDITIONS PERSISTING. * RELATIVE HUMIDITIES: 9 TO 17 PERCENT. * TEMPERATURES: LOWER TO MID 90S VALLEYS AND 80S IN THE MOUNTAINS. * IMPACTS: DRY...WARM...AND BREEZY CONDITIONS COULD PROMOTE RAPID FIRE SPREAD WITH ANY NEW OR EXISTING FIRES. * COMMUNITIES: DEER PARK...CHATTAROY...ELK...SPRINGDALE... FRUITLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ WAZ680-682-210500- /O.CON.KOTX.FW.W.0006.000000T0000Z-160821T0500Z/ EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680)- EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)- 222 PM PDT SAT AUG 20 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR HOT AND UNSTABLE ATMOSPHERE FOR THE CENTRAL AND SOUTH CENTRAL CASCADES (FWZ680...682)... * AFFECTED AREA: FIRE WEATHER ZONE 680 EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680) AND FIRE WEATHER ZONE 682 EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682). * RELATIVE HUMIDITIES: 11 TO 23 PERCENT. * HAINES: 5 * IMPACTS: AN UNSTABLE ATMOSPHERE...COMBINED WITH HOT AND UNSTABLE CONDITIONS COULD PROMOTE RAPID FIRE GROWTH ON NEW OR EXISTING FIRES IN THE CENTRAL CASCADES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
718 WWUS86 KOTX 210505 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1005 PM PDT SAT AUG 20 2016 ...STRONG COLD FRONT AND WINDY ON SUNDAY WITH LOW RELATIVE HUMIDITY... .HOT AND DRY CONDITIONS WILL CONTINUE ON SUNDAY. ON SUNDAY WINDS WILL INCREASE AHEAD OF A VERY STRONG COLD FRONT SUNDAY AFTERNOON AND CONTINUE INTO SUNDAY NIGHT AS THE COLD FRONT MOVES ACROSS THE REGION. VERY WARM...DRY...AND BREEZY TO LOCALLY WINDY CONDITIONS ARE EXPECTED FOR THE CASCADE VALLEYS AROUND CHELAN...WENATCHEE... ENTIAT...AND ELLENSBURG...AS WELL AS THE COLUMBIA BASIN... PALOUSE...AND SPOKANE AREA EXTENDING INTO THE NORTHEAST WASHINGTON MOUNTAINS. WAZ680-682-210615- /O.EXP.KOTX.FW.W.0006.000000T0000Z-160821T0500Z/ EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680)- EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)- 1005 PM PDT SAT AUG 20 2016 ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR HOT AND UNSTABLE ATMOSPHERE FOR THE CENTRAL AND SOUTH CENTRAL CASCADES (FWZ680...682)... THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AS SURFACE INVERSIONS WILL FORM NEAR AND ALONG THE CASCADE CREST. HOWEVER, MID- SLOPE THERMAL BELTS MAY CONTRIBUTE TO ELEVATED BURNING CONDITIONS OVERNIGHT IN ISOLATED AREAS. $$ WAZ673-674-676-677-686-211315- /O.CON.KOTX.FW.W.0007.160821T2000Z-160822T0600Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)- EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- EAST WASHINGTON NORTHEAST (ZONE 686)- 1005 PM PDT SAT AUG 20 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 11 PM PDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN COLUMBIA BASIN...PALOUSE AND SPOKANE AREAS...AND CENTRAL AND SOUTH CENTRAL CASCADE VALLEYS (FWZ673...674...676...677)..... * AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 674 EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)...FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)...FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677) AND FIRE WEATHER ZONE 686 EAST WASHINGTON NORTHEAST (ZONE 686). * WINDS: SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TIMING: WINDS WILL STEADILY INCREASE SUNDAY AFTERNOON BEFORE PEAKING SUNDAY EVENING. BREEZY WINDS WILL CONTINUE SUNDAY NIGHT INTO MONDAY WITH LOCALLY DRY AND BREEZY CONDITIONS PERSISTING. * RELATIVE HUMIDITIES: 7 TO 14 PERCENT. * TEMPERATURES: AROUND 80. * IMPACTS: DRY...WARM...AND BREEZY TO LOCALLY WINDY CONDITIONS COULD PROMOTE RAPID FIRE SPREAD WITH ANY NEW OR EXISTING FIRES. * COMMUNITIES: MANSFIELD...WATERVILLE...COULEE CITY...EPHRATA... OTHELLO...WILBUR...RITZVILLE...WENATCHEE...CHELAN... ELLENSBURG... SPOKANE...PULLMAN PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Aug 19, 2:29 PM PDT, 6 minutes earlier.
Area forecast discussion, Aug 19, 2:29 PM PDT, 6 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
229 PM PDT Fri Aug 19 2016
.SYNOPSIS...
A dry, warm weather pattern will continue for the next week.
However... a dry cold front will arrive around Sunday Night with
a return of windy conditions. Once this front passes, northerly
flow in its wake will help to produce another period of dry and
mild weather through Friday.
&&
.DISCUSSION...
Tonight through Saturday night: Expect dry, warm and benign
weather for the start of the weekend. High pressure in Montana
will weaken and allow the breezy northeast winds to subside this
evening. Light winds can be expected overnight into Saturday
morning. A surface pressure trough will shift from the WA/OR to
the Cascades by Saturday morning, and then drift to Columbia Basin
Saturday night. This feature will enhance west to southwest winds
from the Cascade gaps into the Columbia Basin by Saturday evening,
but these winds will be weak with speeds of up to 10 mph. In
addition, the presence of this trough near the Cascades during the
peak heating of the day Saturday will increase low to mid level
instability, increasing the activity on any area fires.
Temperatures will be mild overnight, just a couple degrees cooler
than last night. Daytime temperatures Saturday will warm 5 to 10
degrees over today, with widespread 90s across the lowlands.
/rfox.
Sunday through Monday night...Forecast models are in good agreement of
an upper trough tracking from Central British Columbia on Sunday
into southern Alberta on Monday. This will result in a mainly dry
cold front passage as a dry slot swinging around the base of the
trough slides across Washington and Idaho.
Sunday and Sunday night: Prefrontal southwest winds will increase
ahead of the front Sunday afternoon...becoming breezy across the
Upper Columbia Basin and Spokane area. Winds will increase further
Sunday evening ahead of the cold front as winds aloft pick up
while mixing potential remains high prior to sunset. In
addition...cold air advection spilling through the Cascade gaps
will bring a surge of 20-25 mph sustained winds with gusts of
30-35 mph to the Ellensburg, Wenatchee and Chelan areas as well as
the Waterville Plateau and western Columbia Basin. Very warm and
dry conditions ahead of the front in combination with these winds
has prompted a fire weather watch. These winds may also pick up
patchy blowing dust. A few windier spots in channeled areas of
the NE WA Mountains and Idaho Panhandle may also flirt with
critical RH/wind thresholds but confidence is not as high in these
areas. Breezy winds will continue Sunday night as cooler air moves
into the region with strong cold advection.
On Monday a cold pool aloft tracks along the Canadian border with
500mb temperatures falling to near -20C. Drier air in the lower
levels will limit convective potential...but still could see a few
showers pop up in the northern mountains and near the Cascade
crest. All areas will be much cooler on Monday behind the cold
front. The cold advection and 850mb winds of 15-25 kts will
support continued breezy winds in some spots. Monday night skies
clear and winds diminish. This will promote a cool night in the
northern valleys with current MOS guidance suggesting colder spots
like Deer Park falling into the upper 30s. JW
Tues through Fri: Mild NW stearing flow aloft will help to keep
the fcst dry for all of Ern Wa and the vast majority of the N
Idaho Panhandle. A weak short-wave trough/speed max moving
southeast through Alberta and Wrn Montana...on the Wrn flank of a
broad upper low over Saskatchewan Tues and Wed...may help to
produce an isolated shower near the Idaho Panhandle/Montana border
both days... but this chance looks slim attm. The biggest
challenge will be dealing with another short-wave in the Nly flow
Thurs and Fri. The GFS is the outlier with its deepening low over
N Idaho and SE WA by Thurs Nt... producing showers for these
areas. We did not put showers in the fcst and favored the drier
ensemble means as well as the ECMWF. bz
&&
.AVIATION...
18Z TAFS: High pressure will build into the region. NE pressure
gradients will relax and winds taper off through the afternoon.
Some patchy BLDU will settle in KPUW by midday. Light winds are
expected overnight into Friday morning. Expect VFR conditions.
/rfox.
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 55 92 60 93 57 76 / 0 0 0 0 0 10
Coeur d'Alene 51 90 53 91 55 75 / 0 0 0 0 0 10
Pullman 48 91 51 91 54 77 / 0 0 0 0 0 0
Lewiston 58 98 61 99 61 84 / 0 0 0 0 0 0
Colville 49 95 51 95 54 77 / 0 0 0 0 0 10
Sandpoint 46 86 46 88 53 73 / 0 0 0 0 0 10
Kellogg 49 87 53 88 54 73 / 0 0 0 0 0 10
Moses Lake 57 96 55 97 59 82 / 0 0 0 0 0 0
Wenatchee 62 96 65 94 61 80 / 0 0 0 0 0 0
Omak 54 98 57 96 57 81 / 0 0 0 0 0 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Fire Weather Watch from Sunday afternoon through Sunday evening
for East Washington Central Cascade Valleys (Zone 677)-East
Washington Northern Columbia Basin (Zone 673)-East
Washington Palouse and Spokane Area (Zone 674)-East
Washington South Central Cascade Valleys (Zone 676).
Red Flag Warning from 8 AM to 10 PM PDT Saturday for East
Washington Central Cascade Mountains (Zone 682)-East
Washington South Central Cascade Mountains (Zone 680).
&&Hazardous weather outlook, Aug 19, 12:10 PM PDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 1210 PM PDT FRI AUG 19 2016 IDZ001>004-026-027-WAZ031-032-201915- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES- 1210 PM PDT FRI AUG 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO AND SOUTHEAST WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WAZ033>036-041-042-044-201915- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- SPOKANE AREA-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES- WATERVILLE PLATEAU- 1210 PM PDT FRI AUG 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON... NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SUNDAY AFTERNOON AND EVENING ANOTHER DRY COLD FRONT PASSAGE MAY BRING WINDY CONDITIONS WITH LOW RELATIVE HUMIDITY VALUES. THIS WILL ELEVATE FIRE WEATHER CONCERNS. WAZ037-038-043-201915- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-OKANOGAN VALLEY- 1210 PM PDT FRI AUG 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 19, 8:36 AM PDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
836 AM PDT FRI AUG 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM NON-TSTM WND DMG SANDPOINT 48.28N 116.56W
08/18/2016 BONNER ID BROADCAST MEDIA
POWER LOST AT 5000 RESIDENCES.
1052 PM NON-TSTM WND DMG 3 SE SPOKANE 47.64N 117.37W
08/18/2016 SPOKANE WA BROADCAST MEDIA
TREE TOP FELL ON HOUSE NEAR 20TH AND PIERCE
STREETS IN SPOKANE VALLEY.
&&
NWS SPOKANE WA
IRIS SYSTEMThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 2:35 PM PDT | Fire Weather Watch | OTX | 24 hr |
Nearby
Red Flag Warnings in Washington, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.